LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Rifamin/mino...struggling

 - UBBFriend: Email this page to someone!    
Author Topic: Rifamin/mino...struggling
didogs
LymeNet Contributor
Member # 40101

Icon 1 posted      Profile for didogs     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi all
I have been at full dose of rifampin and mino for two weeks now. This past week I have been so fatigued, everything hurts, migraines. Week before it was the emotional stuff.

I am assuming is a herx. Spoke with llmd-said is herx and keep going but is ok to back down if need to.

Looking for advice-a part of me hates to back down as it took me a few weeks to build to rifampin dose. But I am barely functioning right now.

Have you all found it beneficial to reduce dose or is best to keep on going? Thanks for your help

Posts: 238 | From new england | Registered: Feb 2013  |  IP: Logged | Report this post to a Moderator
didogs
LymeNet Contributor
Member # 40101

Icon 1 posted      Profile for didogs     Send New Private Message       Edit/Delete Post   Reply With Quote 
I should add-haven't treated lyme in a few months so I think the mino is hitting me hard. Thanks
Posts: 238 | From new england | Registered: Feb 2013  |  IP: Logged | Report this post to a Moderator
Holly Beth
Member
Member # 39193

Icon 1 posted      Profile for Holly Beth     Send New Private Message       Edit/Delete Post   Reply With Quote 
I dont think it would hurt to back down for a couple days and let your body catch up a little. Then keep going with it.

I had to stop Rifampin after only a few days. With my Bart one of my symptoms is throat swelling ad diff swallowing.

When I was on Rifampin my throat was swelling,diff swallowing,dizzy, itchy,streaky rashes,burning face.Same thing happened with Levaquin.

My LLMD told me we have to take a slower approach on things. Currently I just started Zith with Doxy.

If it gets to diff to handle, take acouple days off and start again.

According to a LLMD's paperwork it states "There is no really to kill even more and really crash. Just stop the abx and let your body catch up. This will NOT delay your recovery."

Posts: 84 | From way over the rainbow | Registered: Oct 2012  |  IP: Logged | Report this post to a Moderator
Holly Beth
Member
Member # 39193

Icon 1 posted      Profile for Holly Beth     Send New Private Message       Edit/Delete Post   Reply With Quote 
Let me correct that. My brainfog again-sorry.

According to a LLMD's paperwork it states "There is no reason to kill even more and really crash. Just stop the abx and let your body catch up. This will NOT delay your recovery."

Posts: 84 | From way over the rainbow | Registered: Oct 2012  |  IP: Logged | Report this post to a Moderator
didogs
LymeNet Contributor
Member # 40101

Icon 1 posted      Profile for didogs     Send New Private Message       Edit/Delete Post   Reply With Quote 
thanks for the info Holly Beth-appreciate it
Posts: 238 | From new england | Registered: Feb 2013  |  IP: Logged | Report this post to a Moderator
eloise
LymeNet Contributor
Member # 128

Icon 1 posted      Profile for eloise     Send New Private Message       Edit/Delete Post   Reply With Quote 
this might be too late of a response--but I always back down if my herx is too bad. Even if it is just backing off the dose. I had Rifampin in a liquid form initially so it was easy to titrate back a bit. Bart herxes are very tough. I agree with the LLMD's paperwork!
Posts: 114 | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
lostlyme
LymeNet Contributor
Member # 38561

Icon 1 posted      Profile for lostlyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
me personaly i would continue onward, when i started my protocol i ramped up meds and pulsed them.
It was no worse than not haveing any treatment for lyme and bartonellia .
Now i am close to 100% better . Had i would have backed off i dont think i would be where i am today.
medications started out with smallest dose
this is not my whole protocol
Minocycline 100 mg 5 days on 2 off , then increased after a week or 2, 300 mg 7 days a week

Rifampin 300 mg 5 days on 2 off then after a week or two, 600 mg a day

Posts: 238 | From Where | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
eloise
LymeNet Contributor
Member # 128

Icon 1 posted      Profile for eloise     Send New Private Message       Edit/Delete Post   Reply With Quote 
just one more thought...

In my experience there are different kinds of herxes.

When I had neurological herxes (including very strange near-seizure type episodes) and I felt like I couldn't function, I had to back off because I had to keep working.

With other kinds of herxes like foot pain, for example, I kept at the same dose because even if the pain was bad, it didn't Really interfere with my ability to work.

If I hadn't backed off, I don't know what would have happened to me and I surely couldn't have kept working. But it does take a bit longer. I am mostly better now too--I'd say 90%.

Best of luck to you.

Posts: 114 | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
Herxes are not necessarily good for you as they create inflammation. If you are barely functioning then you should backdown or switch to a different combo. There are other meds out there. Also important to remember sometimes it's not a herx but actually a side effect....
Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.